Q. What could a strange deep line on the right side of my head be?

Answered by
Dr. Aida Quka
and medically reviewed by iCliniq medical review team.
Published on Dec 07, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

For the last three months, I have noticed a strange deep line on the right side of my head just above my temple to the upper side of my head. I have no pain at all but it bothers me so much. I have also seen my GP and he recommended to see a neurologist but I am not able to afford the consultation fees. Hope someone helps me out. I have uploaded pictures for your reference.

Dr. Aida Quka

Neurology
#

Hello,

Welcome to icliniq.com.

I carefully saw your uploaded photo (attachment removed to protect patient identity) and would explain that this indentation could be related to differential possible causes like calcium or vitamin D deficiency and bone reformation, chronic inflammation, or a hormonal disorder or etching.

For this reason, I would recommend performing some tests if this phenomenon persists:

  • A double view X-ray study of the skull.
  • Calcium and vitamin D plasma levels
  • Complete blood count, procalcitonin, and sedimentation rate to check inflammation.
  • LDH (lactate dehydrogenase) and ALP (alkaline phosphatase) plasma levels
  • Blood electrolytes.
  • A brain CT (computed tomography) scan would give much more information on the skull structure compared to the X-ray study.

All the above tests can be performed by your GP (general physician).

Hope you will find this answer helpful.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Thank you doctor,

Is there any treatment available for this issue? Can this line be recovered? Is it serious?

Dr. Aida Quka

Neurology
#

Hello,

Welcome back to icliniq.com.

The treatment depends on the above-mentioned test results, which will help identify the possible cause. I recommend performing those tests before coming to a conclusion.

In case of vitamin D deficiency, calcium and vitamin D supplements would be needed. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

As long as you do not experience headaches, fever or any other symptoms, the situation does not seem to be related to any serious medical condition. Regards.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


How can I completely cure paralysis in extremities due to stroke?

Query: Hello doctor, I am 55 years old. For the past 20 years, I have been paralyzed in the right extremities. Initially, I took allopathy treatment but it was not helping. So, took Ayurveda and really it helped a lot. My voice came back but with stuttering. When I talk about something I forget some words...  Read Full »

Kindly explain the reports of tests taken for fever, cold, and weakness.

Query: Hello doctor, I just got my full body checkup report. Please review, analyze and suggest.  Read Full »

Does vitamin deficiency cause twitching and tingling?

Query: Hi doctor, Before a week, I began having twitches and tingling in both legs from the knee down. For some time now, probably 6 months or more, I also began feeling that my legs were heavy and just general weakness all over, not really muscle weakness. I am also a gastric bypass patient and have a his...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.